MAUDE Adverse Event Report: BIOMET 3I 3I T3® WITH DCD® TAPERED IMPLANT 5/4 X 8.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3® WITH DCD® TAPERED IMPLANT 5/4 X 8.5MM; DENTAL IMPLANT
Model Number BNPT5485
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Numbness (2415)
Date of Event 05/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0001038806-2022-01413.Zimmer biomet complaint number (b)(4).Weight unknown / not provided product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the implants on teeth sites #19 and #20 were removed due to nerve damage.Symptoms of the event: paresthesia and numbness.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0002023141-2023-01413-1.This report is being submitted to relay additional information and device evaluation.The following sections are being reported: one (1) 3i t3â® with dcdâ® tapered implant 5/4 x 8.5mm (bnpt5485) was returned for investigation.Visual evaluation of the as returned product identified signs of use.Measurements matched drawing.Based on the evaluation, device malfunction has not occurred.Additionally, there is no existing actionable trend or non-conformance / capa / hhe / d / ie / product hold against the reported devices that did or could cause or contribute to the reported event.Monthly post market trending review identified no actionable trends or corrective actions for the reported event or devices.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the product was within specifications and conforming when it left zimvie.Dhr review was completed for the subject lot number (2021120154).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.The lot number was inspected and passed all acceptance criteria by qa.Sterilization records (op#0210) were reviewed and verified to have passed all sterilization activities with no issues or nonconformities identified.Complaint history review was performed for the reported lot numbers (2021120154) for similar events and no other complaint was identified.The devices could not be functionally tested for the reported failure/medical event.Therefore, the reported event could not be recreated.The complaint is not related to the functional performance of the devices.A definitive root cause could not be determined.However, based on the investigation, risk review and ifu, the most likely cause determined are inadequate treatment planning and patient factors.No further investigation or immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at this time of this report.

Brand Name
3I T3® WITH DCD® TAPERED IMPLANT 5/4 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15405586
Report Number0001038806-2022-01411
Device Sequence Number20571093
Product Code DZE
UDI-Device Identifier00844868028383
UDI-Public(01)00844868028383(17)261214(10)2021120154
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBNPT5485
Device Catalogue NumberBNPT5485
Device Lot Number2021120154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale